View Single Post
Old 11-11-2004, 02:39 PM   #2
CASSIEBEL CASSIEBEL is offline
Senior Veteran
(female)
 
Join Date: May 2004
Location: HOUSTON TX
Posts: 637
CASSIEBEL HB User
Re: The Next Logical Step???

Hi Ax,
Sorry the appt. didn't go any better. I know you are very disappointed.
As for the dr. It sure sounds like he lacks skills in communicating with his patients.

Where to go from here? I would say try to get off the Atenolol by yourself. If you go down to 50mgs I am sure you will barely notice any difference. I did it before I even knew it could cause a problem. If you do all right on the 50 and still have problems then go down to 25 and see what happens. Geting off a beta blocker is not a strict science if you go down to 50 and have a problem like a spike in BP or palps then take another 50 and you'll be right back where you were. It's really not that difficult.

Now the stomach problems. I really don't think they are caused by the atenolol. Why? because you said you wake up with a bad stomach. You haven't even taken the atenolol yet. What you took the day before is almost gone. If you got stomach problems after taking your meds then I would be more inclined to blame the medication. It sounds as though you have most of your meals at night. It is possible that could be a reason you wake up with an upset stomach.

You mentioned anxiety and I know a lot of people with HBP have a problem with anxiety (me included) I have seen a psychiatrist and undergone therapy for just that problem. I got no results. All she wanted to do was give me Paxil and ativan. You already know what you get with these types of drugs. As for the therapy, that guy tried to teach me how to chill out when I started to worry about my BP. That does't work either cause I sometimes don't realize I am upset. And yes I too have "white coat" My BP at the dr has been as high as 220/110. I thought he was going to need medication himself that day he was so freaked out. Sitting in a dr.s office for an hour or so and wondering what kind of BP reading you will get is all it takes to send my BP
WAY UP.

I do wish you the best. I hope you can soon find the right answer. Maybe you are right and don't need any meds at all. I certainly believe you need less than what you are on now.

Cass

Last edited by CASSIEBEL; 11-11-2004 at 02:42 PM.